Alert archive / Kansas / High Wind Warnings in 2026

High Wind Warning 1, NWS Wichita, KS

March 14, 202623 counties in Kansas

NWS Wichita, KS issued this high wind warning at Mar 14, 2026, 11:21 AM CDT for 23 counties in Kansas. It took effect at Mar 15, 2026, 5:00 AM CDT. It was in force for 16 hr. 35 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2026, 11:21 AM CDT (16:21 UTC)
In effect from
Mar 15, 2026, 5:00 AM CDT
Expired
Mar 15, 2026, 8:59 PM CDT
In force
16 hr
Issued by
NWS Wichita, KS
All 23 counties

Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 5:33 AM CDTNON-TSTM WND GST 62Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Mar 15, 7:05 AM CDTNON-TSTM WND GST 621 W Canton, KSCourtesy Union Pacific Railroad mesonet.
Mar 15, 7:44 AM CDTNON-TSTM WND GST 59Salina Airport, KS
Mar 15, 7:50 AM CDTNON-TSTM WND GST 605 Nnw Salina, KSCourtesy of KDOT.
Mar 15, 8:43 AM CDTNON-TSTM WND GST 651 W Canton, KSUnion Pacific mesonet.
Mar 15, 8:44 AM CDTNON-TSTM WND DMG4 Wsw North Newton, KSPowerline down.
Mar 15, 9:06 AM CDTNON-TSTM WND GST 58Wichita Eisenhower Airp, KS
Mar 15, 9:10 AM CDTNON-TSTM WND GST 627 Ssw Westfall, KSKDOT mesonet.
Mar 15, 9:10 AM CDTNON-TSTM WND GST 627 Ssw Westfall, KSMesonet station K5ELW I-70 @ MP 229 Lincoln Co.
Mar 15, 10:18 AM CDTNON-TSTM WND GST 62Wichita Eisenhower Airp, KS
Mar 15, 10:33 AM CDTNON-TSTM WND GST 584 Ene Newton, KS
Mar 15, 10:34 AM CDTNON-TSTM WND DMGHalstead, KSPowerline down.
Mar 15, 10:45 AM CDTNON-TSTM WND DMGHesston, KSPowerline down.
Mar 15, 10:52 AM CDTNON-TSTM WND GST 583 E Hutchinson, KS
Mar 15, 10:53 AM CDTNON-TSTM WND DMGNorth Newton, KSPowerline down.
Mar 15, 10:58 AM CDTNON-TSTM WND GST 58Jabara Airport, KS
Mar 15, 11:07 AM CDTNON-TSTM WND GST 63Wichita Eisenhower Airp, KS
Mar 15, 11:22 AM CDTNON-TSTM WND GST 62Newton Airport, KS
Mar 15, 11:24 AM CDTNON-TSTM WND GST 601 Wsw Goddard, KSMesonet station DW9527 GODDARD.
Mar 15, 11:45 AM CDTNON-TSTM WND GST 635 Nnw Salina, KSMesonet station K5SLN I-70 @ I-135 Salina.
Mar 15, 11:52 AM CDTNON-TSTM WND GST 613 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Mar 15, 12:45 PM CDTNON-TSTM WND GST 622 Ssw Newton, KSDelayed report of damage to shingles from very strong northwest winds.
Mar 15, 12:48 PM CDTNON-TSTM WND GST 62Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Mar 15, 1:38 PM CDTNON-TSTM WND GST 592 W Bunker Hill, KSMesonet station UP823 2.4 W Bunker Hill.
Mar 15, 2:08 PM CDTNON-TSTM WND GST 626 Ene Kanopolis, KSMesonet station UP851 6.4 E Kanopolis (UPR).
Mar 15, 2:29 PM CDTNON-TSTM WND GST 593 Sw Salina, KSASOS station KSLN Salina Regional Airport.
Mar 15, 2:46 PM CDTNON-TSTM WND GST 62Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Mar 15, 2:56 PM CDTNON-TSTM WND GST 59Madison, KSpersonal weather station.
Mar 15, 2:58 PM CDTNON-TSTM WND GST 581 Sw Coffeyville Airpor, KSDelayed report. Peak wind gust so far at CFV.
Mar 15, 3:00 PM CDTNON-TSTM WND GST 603 Ese Bel Aire, KSKAAO.
Mar 15, 3:34 PM CDTNON-TSTM WND GST 582 Nnw Viola, KSpersonal weather station.
Mar 15, 3:36 PM CDTNON-TSTM WND GST 583 Nw Wellington, KSpersonal weather station.
Mar 15, 5:02 PM CDTNON-TSTM WND GST 603 Sw Salina, KSASOS station KSLN Salina Regional Airport.
Mar 15, 5:19 PM CDTNON-TSTM WND GST 583 Wsw Langdon, KSMesonet station UP423 2.8 W Langdon (UPR).
Mar 15, 5:30 PM CDTNON-TSTM WND GST 637 Ssw Westfall, KSMesonet station K5ELW I-70 @ MP 229 Lincoln Co.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 513 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
513 m²/s²
0-3 km storm-relative helicity
770 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WWUS73 KICT 141621
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1121 AM CDT Sat Mar 14 2026

KSZ032-033-047-048-151215-
/O.UPG.KICT.HW.A.0001.260315T1200Z-260316T0300Z/
/O.NEW.KICT.HW.W.0001.260315T1000Z-260316T0300Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Lincoln, Russell, Ellsworth, Sylvan
Grove, Wilson, and Great Bend
1121 AM CDT Sat Mar 14 2026

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 10 PM CDT SUNDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Barton, Ellsworth, Lincoln, and Russell Counties.

* WHEN...From 5 AM to 10 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ049>053-067>070-082-083-091>094-151215-
/O.UPG.KICT.HW.A.0001.260315T1200Z-260316T0300Z/
/O.NEW.KICT.HW.W.0001.260315T1200Z-260316T0300Z/
Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-
Including the cities of Derby, Harper, Howard, Grenola,
Haysville, Moline, Longton, Kingman, Wellington, Rose Hill,
Arkansas City, Valley Center, Wichita, Strong City, Winfield,
Andover, Newton, Marion, El Dorado, Madison, Cottonwood Falls,
Hutchinson, Sterling, Park City, Lyons, Augusta, McPherson,
Anthony, Eureka, Attica, Salina, Peabody, Hillsboro, and Bel Aire
1121 AM CDT Sat Mar 14 2026

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From 7 AM to 10 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ071-095-098-099-151215-
/O.NEW.KICT.HW.W.0001.260315T1200Z-260316T0300Z/
Woodson-Wilson-Chautauqua-Montgomery-
Including the cities of Neodesha, Fredonia, Cedar Vale, Sedan,
Yates Center, Coffeyville, and Independence
1121 AM CDT Sat Mar 14 2026

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Chautauqua, Montgomery, Wilson, and Woodson Counties.

* WHEN...From 7 AM to 10 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ072-096-100-151215-
/O.NEW.KICT.WI.Y.0003.260315T1200Z-260316T0300Z/
Allen-Neosho-Labette-
Including the cities of Humboldt, Parsons, Iola, and Chanute
1121 AM CDT Sat Mar 14 2026

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Allen, Labette, and Neosho Counties.

* WHEN...From 7 AM to 10 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Christo
4 follow-up statements
906 
WWUS73 KICT 150757
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
257 AM CDT Sun Mar 15 2026

KSZ032-033-047-048-152200-
/O.CON.KICT.HW.W.0001.260315T1000Z-260316T0300Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Lincoln, Ellsworth, Sylvan Grove, Wilson,
Great Bend, and Russell
257 AM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Barton, Ellsworth, Lincoln, and Russell Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. In addition, some blowing 
  dust will be possible which may lower visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ049>053-067>071-082-083-091>095-098-099-152200-
/O.CON.KICT.HW.W.0001.260315T1200Z-260316T0300Z/
Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Chautauqua-Montgomery-
Including the cities of Augusta, Derby, Yates Center, Neodesha,
Bel Aire, Marion, McPherson, Anthony, Grenola, Salina, Strong
City, Madison, Sedan, Andover, Valley Center, Moline, Howard,
Hillsboro, Wichita, Park City, Haysville, Cottonwood Falls,
Longton, Coffeyville, Cedar Vale, Harper, Independence,
Wellington, Newton, Kingman, Eureka, Sterling, Rose Hill,
Peabody, Winfield, Attica, Lyons, Arkansas City, El Dorado,
Hutchinson, and Fredonia
257 AM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 
PM CDT THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From 7 AM this morning to 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. In addition, some blowing 
  dust will be possible which may lower visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ072-096-100-152200-
/O.CON.KICT.WI.Y.0003.260315T1200Z-260316T0300Z/
Allen-Neosho-Labette-
Including the cities of Chanute, Iola, Humboldt, and Parsons
257 AM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM 
CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Allen, Labette, and Neosho Counties.

* WHEN...From 7 AM this morning to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
131 
WWUS73 KICT 151755
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1255 PM CDT Sun Mar 15 2026

KSZ032-033-047-048-160300-
/O.CON.KICT.HW.W.0001.000000T0000Z-260316T0300Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Lincoln, Wilson, Sylvan Grove, Russell,
Great Bend, and Ellsworth
1255 PM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

* WHAT...North winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Barton, Ellsworth, Lincoln, and Russell Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Sporadic power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. In addition, some blowing 
  dust will be possible which may lower visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

KSZ049>053-067>071-082-083-091>095-098-099-160300-
/O.CON.KICT.HW.W.0001.000000T0000Z-260316T0300Z/
Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Chautauqua-Montgomery-
Including the cities of Sedan, Andover, Anthony, Coffeyville,
Rose Hill, Park City, El Dorado, Neodesha, Hutchinson, Sterling,
Madison, Kingman, Cedar Vale, McPherson, Lyons, Strong City,
Derby, Salina, Winfield, Peabody, Wichita, Howard, Yates Center,
Attica, Cottonwood Falls, Bel Aire, Moline, Longton, Newton,
Arkansas City, Valley Center, Wellington, Eureka, Haysville,
Fredonia, Marion, Grenola, Hillsboro, Augusta, Harper, and
Independence
1255 PM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Sporadic power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. In addition, some blowing 
  dust will be possible which may lower visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

KSZ072-096-100-160300-
/O.CON.KICT.WI.Y.0003.000000T0000Z-260316T0300Z/
Allen-Neosho-Labette-
Including the cities of Parsons, Humboldt, Chanute, and Iola
1255 PM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Allen, Labette, and Neosho Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kaufman
145 
WWUS73 KICT 151758
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1258 PM CDT Sun Mar 15 2026

KSZ032-033-047-048-160300-
/O.CON.KICT.HW.W.0001.000000T0000Z-260316T0300Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Lincoln, Wilson, Sylvan Grove, Russell,
Great Bend, and Ellsworth
1258 PM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Barton, Ellsworth, Lincoln, and Russell Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Sporadic power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. In addition, some blowing 
  dust will be possible which may lower visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

KSZ049>053-067>071-082-083-091>095-098-099-160300-
/O.CON.KICT.HW.W.0001.000000T0000Z-260316T0300Z/
Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Chautauqua-Montgomery-
Including the cities of Sedan, Andover, Anthony, Coffeyville,
Rose Hill, Park City, El Dorado, Neodesha, Hutchinson, Sterling,
Madison, Kingman, Cedar Vale, McPherson, Lyons, Strong City,
Derby, Salina, Winfield, Peabody, Wichita, Howard, Yates Center,
Attica, Cottonwood Falls, Bel Aire, Moline, Longton, Newton,
Arkansas City, Valley Center, Wellington, Eureka, Haysville,
Fredonia, Marion, Grenola, Hillsboro, Augusta, Harper, and
Independence
1258 PM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Sporadic power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. In addition, some blowing 
  dust will be possible which may lower visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

KSZ072-096-100-160300-
/O.CON.KICT.WI.Y.0003.000000T0000Z-260316T0300Z/
Allen-Neosho-Labette-
Including the cities of Parsons, Humboldt, Chanute, and Iola
1258 PM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Allen, Labette, and Neosho Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kaufman
645 
WWUS73 KICT 160159
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
859 PM CDT Sun Mar 15 2026

KSZ032-033-047>053-067>071-082-083-091>095-098-099-160300-
/O.CAN.KICT.HW.W.0001.000000T0000Z-260316T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery-
Including the cities of Attica, Anthony, Harper, Hutchinson,
Sterling, Cottonwood Falls, Grenola, Coffeyville, Lincoln,
Fredonia, Strong City, Sedan, Marion, Newton, Wilson, Wellington,
McPherson, Bel Aire, Valley Center, Cedar Vale, Neodesha,
Russell, Madison, Sylvan Grove, Augusta, Derby, Moline,
Independence, Lyons, Ellsworth, Howard, Winfield, Eureka, Great
Bend, Kingman, Salina, Arkansas City, El Dorado, Haysville,
Longton, Rose Hill, Wichita, Peabody, Hillsboro, Yates Center,
Park City, and Andover
859 PM CDT Sun Mar 15 2026

...HIGH WIND WARNING IS CANCELLED...

Breezy northwesterly winds will continue through the overnight 
hours, however winds have diminished below warning criteria, 
therefore the High Wind Warning is cancelled.

$$

KSZ072-096-100-160300-
/O.CON.KICT.WI.Y.0003.000000T0000Z-260316T0300Z/
Allen-Neosho-Labette-
Including the cities of Iola, Chanute, Parsons, and Humboldt
859 PM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds between 25 to 30 mph with gusts up to 50 
  mph.

* WHERE...Allen, Labette, and Neosho Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Davis

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Mar 14, 6:31 AM CDT, 4 hours 50 minutes earlier. Its key messages:

  • Above normal temperatures area wide today with highs across central KS approaching 80 degrees.
  • Extremely strong northwest winds expected behind a strong cold front on Sunday, with 50-60 mph gusts likely with a few approaching 65 mph. Snow showers also possible late Sunday morning through the afternoon hours.
  • Significant warm-up anticipated for next week, with widespread 80s likely starting Thursday and continuing through the weekend.
Area forecast discussion, Mar 14, 6:31 AM CDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
631 AM CDT Sat Mar 14 2026

.KEY MESSAGES...

- Above normal temperatures area wide today with highs across
  central KS approaching 80 degrees.

- Extremely strong northwest winds expected behind a strong cold
  front on Sunday, with 50-60 mph gusts likely with a few
  approaching 65 mph. Snow showers also possible late Sunday
  morning through the afternoon hours.

- Significant warm-up anticipated for next week, with
  widespread 80s likely starting Thursday and continuing through
  the weekend.

&&

.DISCUSSION...
Issued at 307 AM CDT Sat Mar 14 2026

Strong west/northwest upper flow is currently in place from the
Great Basin into the Ohio Valley with water vapor imagery
showing some shortwave energy approaching the Pacific Northwest.
At the surface, weak high pressure is situated through the
Mississippi Valley with lee troughing continuing to strengthen.

Shortwave energy will track across the Pacific Northwest and
Northern Intermountain today and in response, surface low will
continue to intensify from eastern CO into eastern WY.
Increasing return flow will allow for widespread highs in the
70s, which is around 15 to 20 degrees above normal highs for
this time of year.

Tonight into early Sunday morning, upper trough will be tracking
across the Central Rockies and out into the High Plains. In
response, low pressure will quickly strengthen over eastern IA
into nw IL, with a strong cold front surging south through the
Central Plains. Cold front is expected to move into central KS
around sunrise and be through southeast KS by 18z. Behind the
front, confidence remains very high in extreme northwest winds,
with gusts in the 50-60 mph range likely. With most models now
showing around 55kts at the top of the mixing layer Sunday
afternoon/early evening, feel that it's not out of the question
we may see some gusts around 65 mph. Did go ahead and add some
blowing dust for parts of central KS for Sunday afternoon.

Still looking for snow showers to develop behind the front with
models remaining consistent in showing steep low level lapse
rates. This should result in scattered snow showers quickly
tracking off to the southeast, with the highest concentration
over northeast KS. Feel the biggest threat with these will be
quick reductions in visibility as low level instability produces
pockets of moderate snow but combined with extreme winds, will
bring rapid reductions in visibility.

By Mon morning, upper trough will extend through the Mississippi
Valley and will slowly track east through Tuesday. This will get
the Plains back into northwest flow aloft as upper ridging
starts to build across the Desert Southwest. Upper ridging will
continue to build and expand across the Southwest CONUS and will
remain stagnant through Saturday. This will produce a
substantial warming trend starting Wed and lasting through the
weekend. Highs in the 80s will be likely starting Thursday and
persisting through at least Saturday. It's not out of the
question we may see some highs approach 90 degrees west of
I-135.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 624 AM CDT Sat Mar 14 2026

Main aviation concern will be a strong cold front to move
into the area early Sunday morning.

Low pressure will continue to strengthen over the High Plains
which will allow winds to turn to the south and southeast by
late this morning. They will also start to slowly increase
throughout the day, with a few gusts around 25 mph possible
across central KS. A very strong cold front will move through
KRSL-KGBD after 10z Sunday and will flip winds around to the
northwest, with gusts to 35kts likely before 12z. Very strong nw
winds in the 40-50kt range will overspread the entire area
during the day Sunday as the front progresses southeast.

&&

.FIRE WEATHER...
Issued at 307 AM CDT Sat Mar 14 2026

Very high fire danger will be in place this afternoon for much
of central Kansas. This will be due to southwest winds 15 to 20
mph with gusts around 25 mph and afternoon RH values in the
20-30% range.

For Sunday, northwesterly winds will gust up to 50-60 mph causing
Very High grassland fire danger. However, given the much colder
temperatures moving in along with relative humidity above 45% and
some precipitation chances, fire danger concerns should be more
limited.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday morning through Sunday evening for
KSZ032-033-047>053-067>070-082-083-091>094.

&&

DISCUSSION...RBL
AVIATION...RBL
FIRE WEATHER...GC
Hazardous weather outlook, Mar 14, 5:04 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
504 AM CDT Sat Mar 14 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
504 AM CDT Sat Mar 14 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Very high grassland fire danger will be in place today across most
of central Kansas. Outdoor burning is not recommended.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A powerful storm system is set to move through the region on Sunday
into Sunday evening. Very strong northwest winds are expected
behind a cold front from late Sunday morning through early Sunday
evening. Wind gusts in the 50 to 60 mph range will be possible with
isolated gusts to 65 mph. Some snow showers will also be possible
Sunday afternoon into Sunday evening with brief reductions in
visibility possible.

There will be a brief period of very high fire danger on Sunday as
winds pick-up behind the front. However, fire danger will be
somewhat mitigated by much colder air and precipitation moving into
the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:21 AM CDTWind AdvisoryICTAllen, Labette, Neosho35 hr

Nearby

High Wind Warnings in Kansas, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.